|Title:||Rigidity of continuous quotients||Journal:||Journal of the Institute of Mathematics of Jussieu||Volume:||15||Issue:||1||First page:||1||Last page:||28||Issue Date:||1-Jan-2016||Rank:||M21||ISSN:||1474-7480||DOI:||10.1017/S1474748014000218||Abstract:||
We study countable saturation of metric reduced products and introduce continuous fields of metric structures indexed by locally compact, separable, completely metrizable spaces. Saturation of the reduced product depends both on the underlying index space and the model. By using the Gelfand-Naimark duality we conclude that the assertion that the Stone-Čech remainder of the half-line has only trivial automorphisms is independent from ZFC (Zermelo-Fraenkel axiomatization of set theory with the Axiom of Choice). Consistency of this statement follows from the Proper Forcing Axiom, and this is the first known example of a connected space with this property.
|Keywords:||asymptotic sequence algebra | continuum hypothesis | countable saturation | Proper Forcing Axiom | Reduced products||Publisher:||Cambridge University Press|
Show full item record
checked on Dec 3, 2023
checked on Dec 1, 2023
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.